MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN EXTRACTION BALLOON V

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN EXTRACTION BALLOON V
Model Number B-V233P-A
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/07/2021
Type of Reportable Event Serious Injury
Event or Problem Description
This event was reported to olympus via medwatch report (b)(4).The physician was performing an endoscopic retrograde cholangiopancreatography (ercp), balloon sweep and cholangioscopy with periampullary biopsies procedure when the olympus device malfunctioned.While doing balloon sweep of common bile duct with over wire multi-3 v plus balloon the actual balloon separated from the device and was left inside papilla.After multiple attempts, retrieval was unsuccessful and the physician placed a stent to prevent cystitis.Ercp findings/procedure: the duodenoscope was inserted into the oropharynx under direct visualization and advanced smoothly into the stomach where the contents were suctioned.A cursory view of the gastric mucosa was normal.The scope was then further advanced through a pendent pylorus to the second portion of the duodenum.The major papilla was visualized and appeared small and flat.No mass or growth was seen.A biliary retrieval balloon preloaded with 0.025 inch guidewire was inserted into the major papilla and was advanced into the bile duct and intrahepatic ducts.Occlusion cholangiogram did not show any filling defect or stricture.Cystic duct was patent.The bile duct was swept with 11.5 and 15 cm inflated balloon multiple times.During balloon sweeps, we recognized that a small fragment of balloon catheter possible broke and got sucked inside the duct.Using new balloon, cholangiogram show small filling defect in the distal cbd.Balloon sweeps could remove it.Wire basket can not remove it.Cholangioscopy was done.An abnormal appearing intraductal content was seen, which could have been likely the fragment catheter piece but it went upstream during passing non-olympus biopsy forceps and could not be retrieved.Image were taken.A non-olympus biliary endoprosthesis stent (8 mm x 4 cm) was placed with excellent flow of contrast and few small stones fragments came out.Final fluoroscopic views of the hemidiaphragm reveled no free air.The duodenoscope was then completely withdrawn, insufflated air was aspirated, and the patient was extubated and returned to the recovery area in good condition having tolerated the procedure well.No immediate post procedure complications were observed.Intraoperative antibiotic dose was given.Impression: ercp, balloon sweeps, small stones removal.Non-olympus stent placed.Possible small fragments of balloon catheter in the duct.(unsuccessful removal) plan: repeat ercp for stent removal, cleaning duct and periampullary biopsies in 6-8 weeks.Augmentin oral for 4 days.

Brand Name
SINGLE USE 3-LUMEN EXTRACTION BALLOON V
Common Device Name
SINGLE USE 3-LUMEN EXTRACTION BALLOON
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key12711534
Report Number2951238-2021-00432
Device Sequence Number17169656
Product Code FGE
UDI-Device Identifier04953170275692
UDI-Public04953170275692
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/28/2021
Report Date (Section F) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB-V233P-A
Device Lot Number14V
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/05/2021
Event Location Hospital
Date Report to Manufacturer10/05/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient Weight69